Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On quasiplanes in Euclidean spaces

Authors: O. Martio, V. M. Miklyukov and M. Vuorinen
Journal: Proc. Amer. Math. Soc. 135 (2007), 2433-2442
MSC (2000): Primary 30C62, 30C65
Published electronically: April 5, 2007
MathSciNet review: 2302564
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A variational inequality for the images of $k$-dimensional hyperplanes under quasiconformal maps of the $n$-dimensional Euclidean space is proved when $1\le k\le n-2.$

References [Enhancements On Off] (What's this?)

  • L. Ahlfors, Quasiconformal reflections, Acta Math. 109 (1963), 291–301.
  • G.D. Anderson, M.K. Vamanamurthy, and M.K. Vuorinen, Conformal invariants, inequalities, and quasiconformal maps, Canadian Math. Soc., Ser. of Monographs and Advanced texts, A Wiley - Interscience Publication, John Wiley&Sons, Inc., New-York – Chichester – Weinheim – Brisbane – Singapore – Toronto, 1997.
  • C. Bandle, Isoperimetric inequalities and applications, Pitman Advanced Publishing, Boston-London-Melbourne, 1980.
  • E.F. Beckenbach and R. Bellman, Inequalities, Springer-Verlag, Berlin – Göttingen – Heidelberg, 1961.
  • M. Bonk and J. Heinonen, Smooth quasiregular mappings with branching, Publ. Math. Inst. Hautes Études Sci. No. 100 (2004), 153–170.
  • L.C. Evans and R.F. Gariepy, Measure theory and fine properties of functions, Studies in Advanced Mathematics, CRC PRESS, Boca Raton – New York – London – Tokyo, 1992.
  • D. Franke, O. Martio, V.M. Miklyukov, M. Vuorinen, and R. Wisk, Quasiregular mappings and ${\mathcal WT}$-classes of differential forms on Riemannian manifolds, Pacific J. Math. 202 (2002), 73–92.
  • F.W. Gehring, Uniform domains and the ubiquitous quasidisk, Jahresber. Deutsch. Math.-Verein, 89 (1987), 88–103.
  • M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 307–347.
  • J. Heinonen, T. Kilpeläinen and O. Martio, Nonlinear potential theory of degenerate elliptic equations, Clarendon Press, 1993.
  • S.L. Krushkal, Quasiconformal mirrors, Sibirsk. Mat. Zh. 40 (1999), 880–892.
  • O. Martio, V. Miklyukov, S. Ponnusamy, and M. Vuorinen, On some properties of quasiplanes, Results Math. 42 (2002), 107–113.
  • P. Mattila and M.Vuorinen, Linear approximation property, Minkowski dimension and quasiconformal spheres, J. London Math. Soc. (2) 42 (1990), 249–266.
  • V.M. Miklyukov, On quasiconformally flat surfaces in Riemannian manifolds, Izv. RAN (ser. math.), 67 (2003), 83–106.
  • J. Simons, Minimal varieties in Riemannian manifolds, Ann. Math., 88 (1968), No. 1, 62–105.
  • J. Väisälä, M. Vuorinen and H. Wallin, Thick sets and quasisymmetric maps, Nagoya Math. J. 135 (1994), 121-148.
  • M. Vuorinen, Geometric properties of quasiconformal maps and special functions. I. Quasiconformal maps and spheres. (English. English, Polish summary) Bull. Soc. Sci. Lett. Łódź Sér. Rech. Déform. 24 (1997), 7–22. (see also Errata: "Geometric properties of quasiconformal maps and special functions. I, II, III [Bull. Soc. Sci. Lett. Łódź Sér. Rech. Déform. 24 (1997), 7–22; ibid., 23–35; ibid., 37–58; ]. Bull. Soc. Sci. Lett. Łódź Sér. Rech. Déform. 26 (1998).
  • M. Vuorinen, O. Martio, and V.M. Miklyukov, On geometric structure of quasiplanes, Proc. of Dept. of Mathematical Analysis and Function Theory, Volgograd State Univ., 2002, 21–31, ISBN 5-85534-531-9.
  • I. Prause, Flatness properties of quasispheres, Preprint, University of Helsinki 2007.
  • I. Prause, Distortion of dimension under quasiconformal mappings, Ph.D. thesis, University of Helsinki 2007.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C62, 30C65

Retrieve articles in all journals with MSC (2000): 30C62, 30C65

Additional Information

O. Martio
Affiliation: Department of Mathematics and Statistics, University of Helsinki, 00014 Helsinki, Finland
MR Author ID: 120710

V. M. Miklyukov
Affiliation: Mathematics Department, Volgograd State University, 2 Prodolnaya 30, Volgograd 400062, Russia

M. Vuorinen
Affiliation: Department of Mathematics, University of Turku, 20014 Turku, Finland
MR Author ID: 179630

Keywords: Quasiconformal mapping, quasiconformal curve, quasicircle, uniform domain, quasidisk, quasiplane.
Received by editor(s): April 27, 2004
Received by editor(s) in revised form: July 18, 2005, and November 6, 2005
Published electronically: April 5, 2007
Communicated by: Andreas Seeger
Article copyright: © Copyright 2007 American Mathematical Society